Florida, 2004Hail and Heavy Rain in Florida, July 8, 2004
July 8, 2004 · NWS MLB · 3 events in 1 county or zone
2 hail, 1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 8, 1:21 PM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 8, 1:21 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
141 PM EDT THU JUL 8 2004
.DISCUSSION...
CURRENTLY...STORMS HAVE DEVELOPED INITIALLY ALONG THE WEST COAST
BOUNDARY AND WL BE MOVING INTO THE NORTHERN FORECAST AREA DURING THE
NEXT COUPLE OF HOURS. THE REMAINDER OF THE AFTERNOON WL BE PRIMED
FOR STORMS WITH THE EAST COAST BREEZE MAKING LIMITED PROGRESS
INLAND. THE ECFL AREA WILL BE THE FOCUS FOR THE DEVELOPMENT OF
STRONG TO POSSIBLY SEVERE WX INTO EARLY EVENING.
THROUGH TONIGHT...ACTIVITY FROM THE EVENING WL WIND DOWN A COUPLE OF
HOURS AFTER SUNSET WITH A TRANSITION TO LIGHT PCPN UNTIL AROUND 11
PM AS ACTIVITY COMTINUES TO MOVE EAST AND SOUTHWARD ACROSS THE AREA.
WILL KEEP SCT COVERAGE OVER THE INTERIOR AND COAST NORTH OF MLB WITH
ISOLD COVERAGE ALONG THE EAST COAST SOUTH OF MLB.
FRIDAY...RIDGE AXIS WILL LIFT N INTO CENTRAL PORTIONS OF THE STATE.
SUBSIDENCE INDUCED DRYING WILL BE ACROSS MOST OF THE AREA WITH LAPSE
RATES NOT AS SUPPORTIVE FOR CONVECTION THAN HAS BEEN IN PAST DAYS.
STILL BNDRY INTERACTIONS WILL BRING NEAR CLIMO POPS TO THE INTERIOR.
W/ LOWEST CHC FOR CONVECTION OVER THE SE COAST.
SATURDAY/SUNDAY...MID LVL DRY AIR MOVING ARND WRN PERIFERY OF RIDGE
AXIS WILL STILL BE NEARBY ON SATURDAY. GFS NO LONGER SHOWS SFC RIDGE
PUSHING AS FAR N ON THE WEEKEND ONLY MAKING IT INTO CENTRAL FL BY
SATURDAY WITH A DRIFT BACK S ON SUNDAY AS MID LEVEL HIGH CENTER
SPLITS W/ WRN EXTENTION SHIFTING INTO THE GULF. PCP WATER VALUES
BEGIN TO RISE AGAIN SUNDAY AS MID LVL SUBSIDENCE WANES. WILL NOT
MAKE MAJOR CHGS TO WND/PCPN FCST FOR THIS SCENARIO AS RATHER SEE
TREND CONTINUE FOR MORE THAN A SINGLE MDL RUN. MOISTURE AND LAPSE
RATES SUGGEST NEARLY CLIMO POPS SAT AND A BIT ABV ON SUNDAY. HAVE
REMOVED LATE NIGHT/EARLY MORNING SHRA FROM THE SE COAST AS STEERING
FLOW NO LONGER SUPPORTS.
MONDAY/TUESDAY...RIDGE AXIS WILL BECOME A RELATIVELY PERMANENT
FIXTURE OVER SRN THIRD OF STATE AS SUBTLE E COAST TROF SUPRESSES LOW
LEVEL RIDGE TO THE S. MOISTURE RETURN AHEAD OF TROF AXIS OVER GA MAY
FAVOR NRN AREAS WITH DEEPER MOISTURE AND THERMAL PROFILES. OVERALL
EXPECT COVECTION OVER INTERIOR SHIFTING E DURING THE AFTN ALONG WITH
INTERACTIONS WITH EAST COAST SEA BREEZE NOT MOVING OUT OF THE
COASTAL CTYS.
EXTENDED...GFS LONG RANGE SHOWS SFC WV DEVELOPING ALONG BNDRY OVER
THE GULF COAST. STRONGER SW FLOW MAY DEVELOP THRU THE END OF NEXT
WEEK PREVENTING ALL FORMATION OF SEA BREEZE EXCEPT PERHAPS ALONG THE
TREASURE COAST.
&&
.MARINE...
NO HIGHLIGHTS THRU PD...RIDGE AXIS WILL LIFT N ONLY AS FAR AND
CENTRAL FL SATRUDAY BEFORE BEGINNNING TO SHIFT S AGAIN ON SUNDAY.
AXIS EXPECTED TO STAY ACROSS S FL INTO THE MIDDLE OF NEXT WEEK AS
AREA INFLUENCED BY SOME DEGREE OF MID LVL TROF THRU EARLY NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 90 73 92 / 30 30 20 30
MCO 72 92 73 91 / 30 40 30 40
MLB 74 89 74 89 / 20 30 20 30
VRB 75 90 74 90 / 20 20 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...PENDERGRAST
LONG TERM...BLOTTMAN
Hazardous weather outlook, Jul 8, 10:18 AM EST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1118 AM EDT THU JUL 8 2004
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
082000-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
1118 AM EDT THU JUL 8 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
...SCATTERED LIGHTNING STORMS ONCE AGAIN THIS AFTERNOON WITH SOME
POSSIBLY SEVERE...
...THUNDERSTORM IMPACT...
SCATTERED LIGHTNING STORMS ARE EXPECTED ONCE AGAIN THIS AFTERNOON
AS THE EAST COAST SEA BREEZE DEVELOPS. BY LATE AFTERNOON...STORM
ACTIVITY WILL INCREASE AS THE SEA BREEZE PUSHES SLIGHTLY INLAND AND
INTERACTS WITH OTHER STORMS MOVING IN FROM THE WESTERN PENINSULA. AN
AREA OF ENHANCED DEVELOPMENT IS EXPECTED TO OCCUR ALONG A LINE FROM
LAKE OKEECHOBEE TO METRO ORLANDO AND DAYTONA BEACH. STORMS WILL MOVE
TOWARD THE EAST COAST INTO THE EARLY EVENING.
A FEW STRONG TO POSSIBLY SEVERE STORMS MAY DEVELOP...ESPECIALLY
AFTER MID AFTERNOON. THE STRONGEST STORMS MAY PRODUCE 40 TO 60 MPH
WIND GUSTS AND HAIL NEAR THE SIZE OF A QUARTER...ALTHOUGH MANY STORMS
WILL PRODUCE FREQUENT LIGHTNING AND VERY HEAVY LOCAL RAIN. LIGHTNING
ACTIVITY MAY BE EXCESSIVE IN SOME STORMS.
REMEMBER...IF THUNDER CAN BE HEARD...THE STORM IS CLOSE ENOUGH TO BE
AN IMMEDIATE THREAT. MOVE INDOORS AND DO NOT RESUME OUTDOOR
ACTIVITIES UNTIL 30 MINUTES PAST THE LAST AUDIBLE THUNDER.
...FLOOD IMPACT...
MANY SPOTS IN EAST CENTRAL FLORIDA RECEIVED MORE THAN TWO INCHES OF
RAIN WEDNESDAY...ESPECIALLY ALONG AND JUST WEST OF THE I-95
CORRIDOR. STORM MOTION TODAY IS EXPECTED TO BE TO THE EAST AT LESS
THAN 10 MPH. AREAS THAT HAVE RECEIVED HEAVY RAIN OVER THE PAST FEW
DAYS WILL BE VULNERABLE TO LOCALIZED FLOODING OF LOW LYING AND
OTHER FLOOD PRONE AREAS. STANDING WATER ON ROADWAYS WILL BE A
DRIVING HAZARD THIS AFTERNOON.
...MARINE THUNDERSTORM GUST IMPACT...
FREQUENT TO EXCESSIVE LIGHTNING AND WIND GUSTS OF 35 KNOTS OR
GREATER WILL BE POSSIBLE IN A FEW STORMS THAT MOVE ACROSS THE
MAINLAND AND ACROSS THE INTRACOASTAL WATERS INTO THE NEARSHORE
ATLANTIC WATERS. THE THREAT WILL BE HIGHEST DURING THE LATE AFTERNOON
TO EARLY EVENING HOURS...MAINLY BETWEEN FLAGLER BEACH AND VERO BEACH.
...WATERSPOUT IMPACT...
STORMS DEVELOPING IN THE COASTAL AREA WILL HAVE THE POTENTIAL TO
PRODUCE WATERSPOUTS OVER THE INTRACOASTAL AND NEARSHORE ATLANTIC
WATERS THIS AFTERNOON AND EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...
STORM ACTIVITY ACROSS EAST CENTRAL FLORIDA WILL DIMINISH THROUGH THE
WEEKEND AS THE ATLANTIC RIDGE AXIS BEGINS TO LIFT TO THE NORTH.
NEVERTHELESS...SCATTERED THUNDERSTORMS ARE STILL EXPECTED TO
DEVELOP EACH AFTERNOON...ESPECIALLY OVER THE INTERIOR COUNTIES.
FREQUENT TO EXCESSIVE LIGHTNING AND LOCALLY HEAVY RAIN WILL BE THE
PRIMARY WEATHER THREAT INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF
NEEDED.
PENDERGRAST
In the hours before
Special weather statement, Jul 8, 3:09 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
409 PM EDT THU JUL 8 2004
FLZ141-082100-
COASTAL VOLUSIA COUNTY-
410 PM EDT THU JUL 8 2004
...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL OVER NORTHEAST VOLUSIA COUNTY...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER ORMOND
BEACH...MOVING NORTHEAST AT 5 MPH. OTHER STORMS WERE STRENGTHENING
WEST ALONG STATE ROAD 40.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE ORMOND BY THE SEA.
IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
52
Heavy Rain, Volusia
- When
- July 8, 3:55 PM EST
- Where
- Volusia County, Daytona Beach
- Property damage
- $30,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 29.133, -80.983
A 600 square foot section of roof collapsed at a vacant store at the Daytona Mall due to the weight of rain.
Hail, Volusia
- When
- July 8, 4:00 PM EST
- Where
- Volusia County, Port Orange
- Measured
- 2 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 28.983, -80.900
Hail, Volusia
- When
- July 8, 4:54 PM EST
- Where
- Volusia County, Edgewater
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.063, -81.149 (the zone’s center; the record gives no point)
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Louisiana, July 8, 20041 death · 3 injured · 1 event
- Flash Flood in Missouri, July 8, 20041 death · 1 injured · 1 event
- Flash Flood and Hail in Nebraska, July 8 to 9, 2004$925,000 · 77 kt wind · 24 events
- Hail in Nebraska, July 8, 2004$1.2 million · 1.5 in hail · 1 event
- Flash Flood and Hail in Massachusetts, July 8, 20046 injured · $85,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, July 8, 2004$152,000 · 4 in hail · 27 events
- Lightning Strike in New York, July 8, 20047 injured · 1 event
- Flash Flooding and Damaging Winds in Mississippi, July 8, 2004$50,000 · 55 kt wind · 5 events
- Damaging Wind in Colorado, July 8, 2004$45,000 · 71 kt wind · 1 event
- Tornado in New York, July 8, 2004$30,000 · F0 · 1 event
- Lightning Strike in Nebraska, July 8, 2004$30,000 · 1 event
- Lightning Strike in New Hampshire, July 8, 2004$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418127, 5418126, 5418125.